Co-codamol 30/500 Effervescent Tablets recalled!

Urgent product recall. Image: Gov.uk

The UK government is recalling Co-codamol 30/500 Effervescent Tablets. Batch Number 1K10121 has been found to potentially have the wrong amount of active ingredients.

People who use Co-codamol 30/500 Effervescent Tablets, widely used for pain relief, are today being asked to check the batch number on the labels of packs to ensure they are not one of 4,464 packs which are being recalled due to safety concerns. This advice follows a Class 1 National Patient Safety Alert that has been issued.

Manufacturer, Zentiva Pharma UK Limited informed the MHRA that packs of Co-codamol 30/500 Effervescent Tablets with Batch Number 1K10121 have been found to potentially have too little of the active ingredients – codeine phosphate and paracetamol – in them which may mean that the medicine does not work as it should do, and some tablets may also contain too much of the active ingredients and therefore potentially result in overdose.

General symptoms of opioid toxicity include coma, confusion, somnolence, shallow breathing, small pupils, nausea, vomiting, constipation and lack of appetite. In severe cases this may include symptoms of circulatory and respiratory depression, which may be life-threatening and can be fatal.

Symptoms of paracetamol overdosage in the first 24 hours are pallor, nausea, vomiting, anorexia and abdominal pain. Liver damage may become apparent 12 to 48 hours after ingestion. Abnormalities of glucose metabolism and metabolic acidosis may occur. In severe poisoning, renal failure may progress to encephalopathy, gastrointestinal bleeding, coma and death.

MHRA Chief Quality and Access officer, Dr Samantha Atkinson, said, “Patient safety is always our priority. It is vitally important that people urgently check their packs of Zentiva Pharma UK Ltd Co-codamol 30/500 Effervescent Tablets and if the batch number corresponds to 1K10121, they should stop using them and return them to their pharmacy for a replacement immediately.

“We are advising people not to take any tablets from these packs given the potential risks of doing so. Healthcare professionals should check their stocks and recall tablets from this batch urgently,” she added.


Thank you for reading, and don’t forget to check The Euro Weekly News for all your up-to-date local and international news stories.

 

FacebookTwitterRedditWhatsAppTelegramLinkedInEmailCopy Link
Go Back
Written by

Deirdre Tynan

Deirdre Tynan is an award-winning journalist who enjoys bringing the best in news reporting to Spain’s largest English-language newspaper, Euro Weekly News. She has previously worked at The Mirror, Ireland on Sunday and for news agencies, media outlets and international organisations in America, Europe and Asia. A huge fan of British politics and newspapers, Deirdre is equally fascinated by the political scene in Madrid and Sevilla. She moved to Spain in 2018 and is based in Jaen.

Comments


    Leave a comment

    Your email address will not be published.